MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an excelsius gps surgery, we did a intra-op spin with drb in psis with open incision, doing a partial revision and adding a level above at l2.The surgeon removed screws at l3 left and l4 left before spin.We did out intra-op spin with e3d and then planned screws.The patient had some scoliosis at the lower levels and we planned the new screw trajectories a little more lateral.All of the screws were placed correctly except l4 left (last screw) which ended up being deep.We checked nav before placing screws and everything looked correct.As we were doing last screw, the rep told surgeon that it looked like they were down even though they did not receive "check mark" for implant placed.The surgeon proceeded to continue twisting screw and up on x-ray the screw was deep.The rep believes that the screw fell into the old hole trajectory and then they over tightened screw.
 
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported that an implant was misplaced at l4-l.An investigation into the provided case logs revealed the root cause for the misplaced implant was excessive deflection forces, or skiving.Skiving can lead to the misplacement of implants.The software correctly detected and alerted the user of high deflection forces present on the load cell during bone work.This excessive force present on the loadcell is likely the result of instrument skiving that was detected while a tool is inserted into the end effector.Ultimately, the user opted to replace the misplaced implant using traditional methods with no adverse effect to the patient reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is below the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24817407
Report Number3004142400-2026-00063
Device Sequence Number6011761
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown